Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2006, 3:09 PM EDT for Fulton County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 27, 2006, 3:43 PM EDT
- In force
- 34 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Fulton County, OH
The radar
The Detroit radar (KDTX), 128 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:15 PM EDT | TSTM WND DMG | Lyons, OH | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 271909
SVRIWX
OHC051-272000-
/O.NEW.KIWX.SV.W.0142.060627T1909Z-060627T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FULTON COUNTY IN NORTHWEST OHIO
* UNTIL 400 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
4 MILES SOUTH OF LYONS...OR ABOUT 6 MILES NORTH OF WAUSEON...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
METAMORA...
DELTA...
SWANTON...
OHIO TURNPIKE BETWEEN MILE MARKERS 34 AND 48
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO
WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4164 8425 4155 8422 4160 8387 4171 8387
4172 8410
$$
FISHER2 follow-up statements
000 WWUS53 KIWX 271929 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT TUE JUN 27 2006 OHC051-272000- /O.CON.KIWX.SV.W.0142.000000T0000Z-060627T2000Z/ FULTON OH- 325 PM EDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR NORTHEASTERN FULTON COUNTY IN NORTHWEST OHIO... AT 323 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR METAMORA...OR ABOUT 6 MILES NORTH OF SWANTON...AND MOVING NORTHEAST AT 25 MPH. AT 315 PM EDT...FULTON COUNTY SHERIFF DEPARTMENT REPORTED A TREE DOWN IN LYONS. THE STORM WILL REMAIN OVER MAINLY RURAL PARTS OF THE COUNTY. TORRENTIAL RAINFALL IS ACCOMPANYING THIS STORM. DRIVERS SHOULD PREPARE TO ENCOUNTER REDUCED VISIBILITIES AND SLOW DOWN ACCORDINGLY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4172 8405 4160 8402 4160 8387 4171 8387 $$ FISHER
000 WWUS53 KIWX 271943 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 PM EDT TUE JUN 27 2006 OHC051-271953- /O.CAN.KIWX.SV.W.0142.000000T0000Z-060627T2000Z/ FULTON OH- 343 PM EDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IN NORTHWEST OHIO IS CANCELLED... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4172 8405 4160 8402 4160 8387 4171 8387 $$ HITCHCOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EDT TUE JUN 27 2006 .SHORT TERM... WK CONFLUENCE BNDRY UNDERNEATH DEPARTING LEAD SW TROUGH EMBEDDED WITHIN MEAN AMPLIFIED TROUGH ACRS THE WRN LAKES VIGOROUSLY CONVECTING THIS AFTN FM NE INDIANA INTO SE MICHIGAN. ADDNL STORMS WERE BEGINNING TO DVLP ACRS NE IL/SE WI IN RESPONSE TO MORE ROBUST SW TROUGH EJECTING EWD OUT OF NE MO. MORE QUESTIONS THEN ANSWERS WRT TO HOW CONVN EVOLVES THIS AFTN. PRIND PRIMARY DVLPMNT WILL OCCUR ALG WK CONFLUENCE BNDRY STRETCHING FM ROUGHLY FM PERU TO BRYANT. HWVR CONVN MAY EXPAND ALG LEADING EDGE OF SUBTROPICAL MSTR PLUME BACK W ACRS ERN IL ESP IN RESPONSE TO INCREASING LG SCALE ASCENT AHD OF MO SW. TO MAKE MATTERS MORE UNCERTAIN IS LAKE BREEZE DVLPMNT AGAIN THIS AFTN IN WK SYNOPTIC FLW. LK SHADOW AGAIN STABILIZING FAR NW INDIANA/SW MICHIGAN AND DOUBT ANYTHING MATERIALIZES THERE THROUGH THIS EVENING BUT LIKE LAST TWO NIGHTS...RETREAT OF LK BNDRY AT NIGHT LED TO LT NIGHT DVLPMNT THERE AND A DISTINCT POSSIBILITY AGAIN IN FACE OF UPSTREAM TROUGH AFT MIDNIGHT BUT GIVEN BTR LL THETA-E RIDGING ACRS ERN HALF...WILL CONT TO DELINEATE HIGHER POP THRESHOLD THERE. OTHERWISE DROPPED POP MENTION WED AM AS ACTIVITY LAST SVRL DAYS TIED TO DIURNAL CYCLE. WILL AGAIN SLATE POPS W/E-W GRADIENT AS YET ANOTHER MID LVL SW TROUGH CROSSES CWA IN THE AFTN. NO CHGS WARRANTED TO GOING TEMPS. && .LONG TERM... WEDNESDAY NIGHT THROUGH TUESDAY WELL DEFINED WESTERN CONUS RIDGE/EASTERN CONUS TROUGH LARGE SCALE FLOW CONFIGURATION WILL MAINTAIN POSITION WHILE UNDERGOING A STEADY DE-AMPLIFICATION THROUGH THE MEDIUM RANGE PERIOD. REMNANT MID LEVEL CLOSED CIRCULATION WILL OPEN UP WITH TIME AT THE START OF THE MEDIUM RANGE PERIOD AND LIFT OUT OF THE GREAT LAKES AND OHIO VALLEY BY FRIDAY AND BRING A BRIEF BREAK IN THE UNSETTLED PATTERN. NEXT WEEKEND INTO EARLY NEXT WEEK MORE ENHANCED NORTHWESTERLY FLOW WILL DEVELOP AND ALLOW A SERIES OF DIFFICULT TO TIME SHORTWAVES TO DROP SE ACROSS THE REGION WITHIN THE LARGE SCALE NW FLOW. UNLIKE THE FIRST HALF OF THE PERIOD...MEDIUM RANGE MODEL GUIDANCE SUGGESTS THESE SHORTWAVES WILL BE ASSOCIATED WITH BELTS OF ENHANCED MID LEVEL FLOW...WHICH SHOULD PROVIDE BETTER CHANCES AT ORGANIZED MASS CONVERGENCE AND A HIGHER ORDER OF THUNDERSTORM ORGANIZATION IF DEEP MOIST CONVECTION DEVELOPS. AT THE START OF THE PERIOD WILL RETAIN CHANCE POPS FOR WED NGT WITH YET ANOTHER MID LEVEL SHORTWAVE ROTATING THROUGH THE MEAN CYCLONIC FLOW. WILL KEEP POPS LOW HOWEVER GIVEN UNFAVORABLE DIURNAL TIMING. ON THURSDAY MOIST CYCLONIC FLOW BEGINS TO PULL AWAY FROM THE CWA...ENOUGH SO TO LIMIT ANY RAIN POTENTIAL ACROSS THE SW ZONES. HAVE REMOVED POPS IN THAT AREA...BUT WILL RETAIN CHANCE POPS ACROSS THE CENTRAL AND NE ZONES WHICH MAY REMAIN CLOSE ENOUGH TO DEEPER MOISTURE AND FORCING TO POP A FEW DIURNALLY DRIVEN SHRA/TSRA. ALL MEDIUM RANGE GUIDANCE NOW IN DECENT AGREEMENT IN PULLING MEAN MID LEVEL TROUGH AXIS EAST OF THE CWA FOR FRIDAY WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. ON SATURDAY A DECENT CLUSTER OF ENSEMBLE MEMBERS SUPPORTIVE OF ONE OR MORE SHORT WAVELENGTH FEATURES DROPPING SE THROUGH THE MEAN NW FLOW. INCREASING SW RETURN FLOW BEHIND DEPARTING SURFACE ANTICYCLONE SHOULD PROMOTE RETURN FLOW OF BETTER QUALITY LOW LEVEL MOISTURE INTO THE REGION. TIMING OF THESE FEATURES WILL BE EXCEEDINGLY DIFFICULT AT THIS TIME RANGE...BUT GIVEN THE ENSEMBLE SIGNAL SEEN OVER THE PAST FEW DAYS WILL MAKE AN ATTEMPT AND INTRODUCE POPS FOR SAT AND SAT NIGHT. WILL HOLD OFF ON INTRODUCING POPS FOR SUN THROUGH TUE...BUT ENSEMBLE MEANS AND INDIVIDUAL ENSEMBLE MEMBERS SUGGEST ADDITIONAL SHORT WAVELENGTH FEATURES DROPPING THROUGH THE GREAT LAKES DURING THIS TIME. IF A MORE CONSISTENT MODEL TREND IS SEEN...ADDITIONAL POPS MAY NEED TO BE ADDED FOR SUNDAY INTO EARLY NEXT WEEK. PATTERN RECOGNITION WOULD SUGGEST INCREASED CHANCES OF SEVERE WEATHER FOR SATURDAY AND INTO EARLY NEXT WEEK IF THE TIMING OF THE MORE SIGNIFICANT SHORTWAVE FEATURES IS JUXTAPOSED WITH THE PEAK OF THE DIURNAL CYCLE. && .AVIATION... OF IMMEDIATE CONCERN IS RAPID CONV DVLPMNT TAKING PLACE ALG APPARENT WK CONFLUENCE BNDRY IN CONJUNCTION W/LEADING EDGE OF SW TROUGH EJECTING NEWD OVERHEAD. GIVEN DEGREE OF SFC BASED DESTABILIZATION THAT HAS OCCURRED THROUGH THIS MORNING AND ACCENTED BY STEEPENING LAPSE RATES ALOFT WITHIN COLD POOL LOOKS LIKE THINGS WILL FILL IN RAPIDLY THIS AFTN. THUS WILL INSERT TEMPO MVFR TSRA/CB MENTION AT FWA TERMINAL EARLY W/VFR AFT. SBN ALREADY FEELING EFFECTS OF POST LAKE BREEZE MODIFICATION AND WILL KEEP THAT AREA DRY W/VFR CONDS THROUGH PD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HOLSTEN LONG TERM...HITCHCOCK
Hazardous weather outlook, Jun 27, 5:44 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 544 AM EDT TUE JUN 27 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 444 AM CDT TUE JUN 27 2006 /544 AM EDT TUE JUN 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE 60 MPH WINDS AND HAIL UP TO ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED THREAT FOR SEVERE STORMS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-280945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 544 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED STORM MAY PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS...BUT SEVERE STORMS AREA NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 27, 12:45 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1245 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 NE FRANCESVILLE 41.03N 86.83W
06/26/2006 E0.88 INCH PULASKI IN EMERGENCY MNGR
HAIL DAMAGE TO CROPS
&&
HITCHCOCKLocal storm report, Jun 27, 2:19 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 1 SW BRYAN 41.46N 84.56W
06/27/2006 E0.88 INCH WILLIAMS OH TRAINED SPOTTER
&&
SWNearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.